MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7212
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon ruptured, tip detachment and difficulty in removal occurred.A 6f al1 guide was engaged in the saphenous vein graft (svg) to obtuse marginal (om).A non boston scientific wire was advanced to the distal portion on the draft into the om branch.The 95% in-stent restenotic lesion was dilated with a 2.25 x 15mm balloon wit 60% residual.Using a opticross 60mhz catheter, performed intravascular ultrasound to assess the vessel size and lesion morphology.Then dilated and stented a downstream lesion in the om branch, ultimately placing a non boston scientific stent in the om, post-dilated to 3.0mm with excellent angiographic result.Return treatment of the proximal graft in-stent restenotic lesion, using a 3.5 x 15mm nc balloon to dilate the lesion at high pressure with 30% residual.A non boston scientific stent was placed to cover the proximal graft stenosis and post dilated with a 5.00mm x 12mm nc emerge balloon catheter , however, during procedure at 20 atmospheres the balloon ruptured.Tried to remove the balloon, but it was stuck in the guide tip.Visualization of the balloon markers inside the guide, but there was a faint filling defect at the guide tip when injected contrast and performed a coronary angiogram.Of note, no filling defect was noted within the length of the svg or the distal om branch.Attempted to pull the balloon back further, but the balloon tip separated from the balloon catheter shaft; the balloon markers remained inside the tip of the guide.The guide was pulled out from the body with the balloon.On inspection of the guide after removal from the body, it was identified that the balloon material was essentially stripped and everted from the shaft of the balloon catheter, and remained stuck at the very tip of the balloon catheter and, this mass was wedged at the guide tip.The rest of the balloon catheter was inside of the guide.Re-engaged with a new 6f al1 guide angiography did not disclose a filling defect in the svg or distal om vasculature to suggest an embolized balloon fragment, so a new non boston scientific's wire and performed ivus.Ivus demonstrated a very focal defect at the distal margin of the newly placed stent in the svg.This site was at least 10-15mm further distal than the final balloon inflation with rupture but still, could not conclude if the ivus image/defect could represent a small fragment of balloon or perhaps an uplifted stent strut.Attempted to address the defect by inflating a new 5.0mm balloon at that site; but the appearance by ivus did not meaningfully change therefore, covered the lesion with an additional non boston scientific stent that is distally overlapping the first stent, thereby exteriorizing the filling defect from the lumen.After 5.0mm nc post-dilatation of the additional stent, final ivus did not show any residual evidence of luminal irregularity, with optimal stent expansion and apposition throughout.There was less than 10% residual stenosis and timi-3 flow throughout at the conclusion of the procedure.The patient recovered uneventfully from the procedure and after three days a repeat angiography of the svg to om again showed an excellent angiographic result.
 
Additional Manufacturer Narrative
Age at time of event - 18 years or older.
 
Additional Manufacturer Narrative
A2: age at time of event - 18 years or older.
 
Event or Problem Description
It was reported that balloon ruptured, tip detachment and difficulty in removal occurred.A 6f al1 guide was engaged in the saphenous vein graft (svg) to obtuse marginal (om).A non boston scientific wire was advanced to the distal portion on the draft into the om branch.The 95% in-stent restenotic lesion was dilated with a 2.25 x 15mm balloon wit 60% residual.Using a opticross 60mhz catheter, performed intravascular ultrasound to assess the vessel size and lesion morphology.Then dilated and stented a downstream lesion in the om branch, ultimately placing a non boston scientific stent in the om, post-dilated to 3.0mm with excellent angiographic result.Return treatment of the proximal graft in-stent restenotic lesion, using a 3.5 x 15mm nc balloon to dilate the lesion at high pressure with 30% residual.A non boston scientific stent was placed to cover the proximal graft stenosis and post dilated with a 5.00mm x 12mm nc emerge balloon catheter , however, during procedure at 20 atmospheres the balloon ruptured.Tried to remove the balloon, but it was stuck in the guide tip.Visualization of the balloon markers inside the guide, but there was a faint filling defect at the guide tip when injected contrast and performed a coronary angiogram.Of note, no filling defect was noted within the length of the svg or the distal om branch.Attempted to pull the balloon back further, but the balloon tip separated from the balloon catheter shaft; the balloon markers remained inside the tip of the guide.The guide was pulled out from the body with the balloon.On inspection of the guide after removal from the body, it was identified that the balloon material was essentially stripped and everted from the shaft of the balloon catheter, and remained stuck at the very tip of the balloon catheter and, this mass was wedged at the guide tip.The rest of the balloon catheter was inside of the guide.Re-engaged with a new 6f al1 guide angiography did not disclose a filling defect in the svg or distal om vasculature to suggest an embolized balloon fragment, so a new non boston scientifics wire and performed ivus.Ivus demonstrated a very focal defect at the distal margin of the newly placed stent in the svg.This site was at least 10-15mm further distal than the final balloon inflation with rupture but still, could not conclude if the ivus image/defect could represent a small fragment of balloon or perhaps an uplifted stent strut.Attempted to address the defect by inflating a new 5.0mm balloon at that site; but the appearance by ivus did not meaningfully change therefore, covered the lesion with an additional non boston scientific stent that is distally overlapping the first stent, thereby exteriorizing the filling defect from the lumen.After 5.0mm nc post-dilatation of the additional stent, final ivus did not show any residual evidence of luminal irregularity, with optimal stent expansion and apposition throughout.There was less than 10% residual stenosis and timi-3 flow throughout at the conclusion of the procedure.The patient recovered uneventfully from the procedure and after three days a repeat angiography of the svg to om again showed an excellent angiographic result.It was further reported that the target lesion was 95% stenosed, moderately calcified and mildy tortuous.The balloon was inflated thrice and it was inflated at 14 atmospheres for 20 seconds, at 28 atmospheres for 40 seconds and 20 atmospheres for 20 seconds respectively.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15297852
Report Number2124215-2022-32603
Device Sequence Number6050056
Product Code LOX
UDI-Device Identifier08714729846451
UDI-Public08714729846451
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2024
Device Model Number7212
Device Catalogue Number7212
Device Lot Number0029273395
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/18/2022
Supplement Date Received by Manufacturer09/01/2022
Initial Report FDA Received Date08/25/2022
Supplement Report FDA Received Date09/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale
Patient Weight122 KG
Patient RaceWhite